Doctor insights on:
Define short term: Do you mean 5-7 days or more? Assuming there's no other condition to complicate your discontinuation of the medication, it might be worthwhile restarting at a very low dose of Dilaudid and tapering it over about 3 days rather than abruptly stopping it. In acute pain syndromes for which opiates are indicated, withdrawal symptoms are pretty rare. ...Read more
On Dilaudid, Percoset. Robeaxin for 2 1/2 weeks for leg injury. Weening off for a week. Plan to be completely off next week. Will I have withdrawal?
Withdrawals: With two opiate medications you are more likely to have withdrawals BUT it depends on how fast you are weaning off. Normally I would recommend reducing the dose by 25% per week. It will of course also depend on how much of each you are taking. If you are on equivalent of about 3 tables a day, there should be no withdrawal. Also, you are not on them for too long so chances of withdrawals are less. ...Read more
Released from hospital taking 18 mg/day dilaudid 4 weeks ago, tapered myself down to 1mg morning and night- if I go cold turkey tomorrow will I have withdrawal symptoms
You may: Going to nothing may cause some withdrawal, but it may be mild and tolerable, and within a week should mostly resolve. Expect fatigue, mild insomnia, loose bowel. Can take some immodium. Lots of fluids if having more symptoms or difficulty talk to your doctor. ...Read moreSee 1 more doctor answer
On morphine and dilaudid for 2+ months. Could I have withdrawal symptoms if I wait longer than the 8 hrs to take next MS contin 15mg?
Yes: You could be experiencing end of dose breakthrough manifested as withdrawal-like symptoms. MS Contin (morphine) or its generics frequently does not have 8 hours duration of relief. Also, Dilaudid for breakthrough pain is extremely short acting. You need to discuss with your doctor. ...Read moreSee 1 more doctor answer
One is not better: Everyone responds differently to opioid pain medications and sometimes patients are switched from one to the other because it is not working well. Also, some patients may have unbearable side effects with one medication but not another. There is no way to predict which medication or how much will work best in an individual patient. These medications should be prescribed by experienced doctors. ...Read moreSee 1 more doctor answer
No: Seems like you need narcotics and you don't have a doctor. This is a bad situation for you. Along with the prescription must come the guidance on how to use this med responsibly, for legal and medical reasons. You need to learn to take care of your pain with nonprescription meds. Anything else you do is viewed as "soliciting". See a doctor, and work with them to help you deal with your problems. ...Read more
Narcotic complicatio: If you are asking this, likely your prescribing M.D. did not prescribe both these meds in this manner. If you are having so much pain not controlled by 5mg Percocet, what is the origin of the pain? That needs to be determined to prescribe effectively. In addition, with COPD, mixing 2 short-acting narcotics can lead to excessive respiratory depression in some folks. Get your M.D.'s approval. ...Read moreSee 1 more doctor answer
What to do if I have a friend she took 2 dilaudid 2mg pills so 4mg all together and she has a high tolerance to pain meds.?
Prob nothing: If she is ok now, she will be fine. Pls suggest to her that she takes her meds as her doc prescribes. ...Read more
How many mg of dilaudid is too much to take at once? I understand that it depends on tolerance. Need an idea of how much not to exceed at once.
Can i take 1mg dilaudid, if I am taking 500 mg lamotrihine, 20mg citalram, estrogen-methlytestos? Want to make sure no reactions to these drugs.
Ok to take: Dilaudid is ok to take with your medications. The bigger question is hopefully you will not be taking it for too long. It is the strongest oral opioid available, roughly 6-8x stronger than morphine. It is typically reserved for acute post surgical pain or moderate to severe pain needs and is not recommended for chronic pain issues unless directed by a trained pain specialist. ...Read moreSee 1 more doctor answer
My dr wants. To lower my dilaudid dose from 240 tablets/mo to 120 by my next script. Isn't this negligent? I will get sick and be in more pain.
How long after taking pills ( dilaudid, lorazapam) would the signs of an overdose appear? How long after ingesting pills do u know u will b ok?2hrs?
Me and my friend are debating this but is morphine and dilaudid in the same drug class? Im ellerject to morphine so I would think they are different?
I take 32mg of dilaudid a day. I keep hearing that I'm taking too much but it's the amount that works. What's wrong with me/how do I get my dr to help?
Tolerance: The first sign of tolerance is usually a reduced duration of effect and analgesia is inadequate. There is no optimal dose for narcotic in chronic pain. The appropriate dose is one that relieves pain without causing unmanageable side effects. However, Dilaudid is a narcotic painkiller and can cause severe side effects and death. Always consult with your doctor for a dose adjustment. ...Read more